Unit root tests based on adaptive maximum likelihood estimation

Dong Wan Shin, Beong Soo So

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


Adaptive maximum likelihood estimators of unit roots in autoregressive processes with possibly non-Gaussian innovations are considered. Unit root tests based on the adaptive estimators are constructed. Limiting distributions of the test statistics are derived, which are linear combinations of two functionals of Brownian motions. A Monte Carlo simulation reveals that the proposed tests have improved powers over the classical Dickey-Fuller tests when the distribution of the innovation is not close to normal. We also compare the proposed tests with those of Lucas (1995, Econometric Theory 11, 331-346) based on M-estimators.

Original languageEnglish
Pages (from-to)1-23
Number of pages23
JournalEconometric Theory
Issue number1
StatePublished - 1999


Dive into the research topics of 'Unit root tests based on adaptive maximum likelihood estimation'. Together they form a unique fingerprint.

Cite this